MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Detachment of Device or Device Component (2907); Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure to treat the great saphenous vein using the closurefast device, the generator reported equipment failure on the fifth cycle.Upon removal of the device, it was observed that the heating element had detached, and the metal coil was exposed and had unraveled, resulting in an estimated 5 cm section of the device remaining inside the patient.The rfg3 displayed impedance issue message and catheter not responding/recognised.The patient was brought to recovery and then taken back into theatre for an open surgical procedure at the mid-thigh, during which the vein was tied in an attempt to retrieve the retained section, but it could not be located.An urgent ultrasound scan was performed to map the location of the retained device section.The patient was subsequently taken back to theatre for a second open surgical procedure to excise the retained section.Tumescent infiltration and compression were utilized during the procedure, and five segments of the great saphenous vein were treated.The vein was confirmed to be closed.The patient was reported to be fit and well following the procedures and was discharged the same day.No patient c omplications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis % images were returned for evalaution 1st image: the image appears to show the back of an rfg3 generator.2nd image: the image is of a closurefast cf7-7-60 device label.Lot# and model# are clearly visible.This label is consistent with the device reportedly used in the procedure.3rd image: the image is of an unraveled/ detached closurefast heating coil.4th image: the image shows the point of detachment of the catheter heating coil element in comparison to full heating coil element.5th image: the image shows the upper portion of a heating coil element unraveled/ detached from the catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the heating element was detached from the catheter body, and damage was noted along the heating coil/element microscopic examination revealed peeling/bending/burning/ unravelling of the fep layer of the heating element/coil.Microscopic examination also revealed flattening of the distal tip of the heating element/coil.Examination revealed dried biologics at the distal tip of the catheter body where the heating element/coil detached.Heating element detached from the main catheter body at approx.5.5 cm.Examination revealed unravelling of the material of the heating coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas (photo 13).All pins were visually inspected to be straight visual inspection of the returned catheter revealed three kinks along the shaft, the kinks were observed at approx.16.9 cm, 19.65cm, 52.4 cm from the distal tip of the device medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23344237
Report Number9610849-2025-00077
Device Sequence Number13129173
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)270430(10)251460297(20)05
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number251460297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer10/31/2025
11/21/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/17/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale